VIDEO: Officer Collapses From Fentanyl Exposure In Police Station

Sandy Malone

A Bartlesville police officer collapsed after he was exposed to fentanyl while logging evidence after a traffic stop.

Bartlesville, OK – A security camera in the Bartlesville police station captured the moment an officer collapsed after he was exposed to the dangerous opioid fentanyl (video below).

The incident occurred while the officer was packaging up evidence from a traffic stop earlier in the day, KTUL reported.

Police recovered a substantial amount of methamphetamine during the traffic stop and the officer was packaging it up and logging it into evidence when he began to feel woozy.

“He had become ill, light-headed, basically passed out and fell over," Bartlesville Police Sergeant Jim Warring told KTUL.

Surveillance video from inside the police station showed the officer standing at a table full of evidence wearing gloves as he handled packages.

He appeared to be chatting with someone else on the other side of a counter.

Then suddenly, the officer turned and braced himself between the counter and the table with his arms.

Seconds later, the video showed he collapsed to the floor.

Just as he was falling, other officers raced into the room to assist him.

"I don't know what would have happened had they not acted so quickly," Sgt. Warring told KTUL.

The sergeant said officers quickly administered Narcan to the unconscious officer, and most likely saved his life when they did so.

Officials believe the methamphetamine taken into evidence was laced with fentanyl, and exposure to that opioid caused the officer to collapse, KTUL reported.

"That was the first time we've had to use Narcan on one of our own," Sgt. Warring said. "We're really fortunate that we had it available and that our officers really paid attention to the training."

He said that incidents like the officer’s exposure to fentanyl highlight the dangers for first responders of dealing with the prevalent opioid drugs.

"Even though the officer may not be physically dealing with an individual, all the evidence and things that we handle on a day to day basis can harm you too," Sgt. Warring told KTUL.

A second Bartlesville police officer was also exposed to the fentanyl and both affected officers were transported to the hospital for treatment.

Bartlesville police officials have said both officers are expected to be okay, KTUL reported.

Watch the incident unfold in the video below:

Comments (8)
Caroparks53
Caroparks53

Omg..cops face danger every day..sorry it is now about fentanyl too

No. 1-7
TrueAmerican
TrueAmerican

So glad he was attended to and is okay. So many things that they have to deal with, I admire all 1st responders 🙏🏼💙🇺🇸

bryantrent
bryantrent

Scary Meth is bad stuff

ShadowGryphon
ShadowGryphon

I had neck surgery about 2 years ago.
While I was in the hospital and getting preped to go under the knife, I was having a conversation with my wife about fentanyl and the danger is poses to LEO's and non-addicts and how great narcan is.
A nurse walked into the room and only heard a small portion of the conversations and made a comment about how she disagrees with the use of narcan because it only encourages junkies.
I looked her dead in the eye and said "I'm talking about narcan as a life saver for Officers who accidentally come in contact with fentanyl. Junkies are a self-correcting problem."
Her response? "oh. I didn't even think about it for saving Officers."
face palm

Stanracer
Stanracer

Great save!👍☺

IseeWhereThisIsGoing
IseeWhereThisIsGoing

Unfortunately, the indications for giving narcan do not include feeling dizzy, passing out, etc. There is ONE indication for giving narcan: respiratory depression following an opiod exposure. That's it. Giving a full dose of narcan to someone who has been exposed can have some wicked side effects, the most common being projectile vomiting. This is it as a super intense withdrawl, which is why it is only given due to resp depression.

But the real question is, what did the tox screen show?

Johnmoe
Johnmoe

I think these drug dealers and person carrying or found in procession of dangerous chemicals like should be put to death simply as that. Also this drug should weary as a act of act of terrorism.


News

FEATURED
COMMUNITY